Morse theory for C*-algebras: a geometric interpretation of some noncommutative manifolds

Vida Milani, Ali Asghar Rezaei, Seyed M.H. Mansourbeigi

Abstract

The approach we present is a modification of the Morse theory for unital C*-algebras. We provide tools for the geometric interpretation of noncommutative CW complexes. Some examples are given to illustrate these geometric information. The main object of this work is a classification of unital C*-algebras by noncommutative CW complexes and the modified Morse functions on them.

Keywords

C*-algebra; Critical points; CW complexes; Homotopy equivalence; Homotopy type; Morse function; Noncommutative CW complex; Poset; Pseudo-homotopy type; *-representation; Simplicial complex

Full Text:

PDF

References

A. Connes, Noncommutative Geometry, Academic Press, 1994.

J. Cuntz, Noncommutative Simplicial Complexes and the Baum-Connes Conjecture, arxiv: math/0103219.

J. Cuntz, Quantum spaces and their noncommutative topology, Notices Am. Math. Soc. 48, no. 8 (2001), 793–799.

D. N. Diep, The structure of C*-Algebras of type I, Vestn. Mosk. Univ., Ser. I, no. 2 (1978), 81–87.

J. Dixmier, Les C*-Algèbres et Leurs Représentations, Gauthier-Villars, (1969).

A. Duval, A combinatorial decomposition of simplicial complexes, Isr. J. Math. 87 (1994), 77–87. http://dx.doi.org/10.1007/BF02772984

S. Eilers, T. A. Loring and G. K. Pedersen, Stability of anticommutation relations: an application to NCCW complexes, J. Reine Angew Math. 499 (1998), 101–143.

J. M. G. Fell and R. S. Doran, Representations of *-Algebras, Locally Compact Groups and Banach *-Algebraic Bundles, Academic Press, 1988.

R. Forman, Morse theory for cell complexes, Adv. in math. 134 (1998).

R. Forman, Witten-Morse theory for cell complexes, Topology 37 (1998), 945–979. http://dx.doi.org/10.1016/S0040-9383(97)00071-2

J. M. Gracia-Bondia, J. C. Varilly and H. Figueroa, Elements of Noncommutative Geometry, Birkhauser, 2001.

A. Hatcher, Algebraic Topology, Cambridge Univ. Press, 2002.

G. Landi, An Introduction to Noncommutative Spaces and Their Geometry, arXiv:hepth/9701078.

J. Milnor, Morse Theory, Annals of Math. Studies, Princeton Univ. Press, (1963).

G. K. Pedersen, Pullback and pushout constructions in C*-algebras, J. Funct. Anal. 167 (1999), 243–344. http://dx.doi.org/10.1006/jfan.1999.3456

Abstract Views

1333
Metrics Loading ...

Metrics powered by PLOS ALM




Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt